Pennsylvania, 2025Damaging Winds and Strong Wind in Pennsylvania, November 5, 2025
November 5, 2025 · NWS CTP · 7 events in 3 counties and zones
A deepening area of low pressure stationed across the Upper Midwest and into the Great Lakes allowed for a tightening pressure gradient with an associated cold frontal passage west-to-east across central Pennsylvania during the afternoon and evening hours of November 5, 2025. Sufficient moisture and lift ahead of the cold frontal passage allowed for a convective line of gusty showers during the…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $111,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deepening area of low pressure stationed across the Upper Midwest and into the Great Lakes allowed for a tightening pressure gradient with an associated cold frontal passage west-to-east across central Pennsylvania during the afternoon and evening hours of November 5, 2025. Sufficient moisture and lift ahead of the cold frontal passage allowed for a convective line of gusty showers during the afternoon hours, with severe winds observed at Clearfield Lawrence Airport. The cold frontal passage across central Pennsylvania came later in the evening, with another severe gust observed at Clearfield Lawrence Airport with isolated instances of tree damage observed across the Lower Susquehanna Valley. A severe wind gust was also observed at Harrisburg International Airport as the line of showers moved through the region. Gusty winds continued after the cold frontal passage, which caused isolated wind damage in Dauphin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Nov 5, 5:50 PM EST, 7 minutes earlier.
Area forecast discussion, Nov 5, 5:50 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service State College PA
550 PM EST Wed Nov 5 2025
.SYNOPSIS...
* Windy through tonight with strong gusty rain showers this
evening; lake effect showers late tonight taper off Thursday
* Breezy with periods of rain/showers Friday afternoon through
Friday night; break in the precip to start the weekend
* Coldest air of the season arrives Sunday night through
Veteran's Day with increasing odds for snow accumulation
downwind of Lake Erie and over the Laurel Highlands
&&
.NEAR TERM /THROUGH THURSDAY/...
Late afternoon update.
Main change was to up chc of thunder for the next few hours
across a small area around Clearfield County, based on radar
and cell movement. I did not go very far to the southeast, as
the activity is borderline in the first place and should
weaken as it moves eastward.
Earlier discussion below.
Very mild afternoon in progress across CPA with 18Z/1PM temps
55-70F or +10-15 degrees above the historical average for early
November. Gusty west-southwest winds will continue to ramp up
into the evening as a sharp cold front pushes to the southeast
across Lake Erie. RH trends have reversed for the most part
marking the bottom for dewpoint and minRH; see fire weather
section for more info.
Hires models show rain showers developing downwind of Lake Erie
by 21Z and expanding to the southeast through 03Z. Precip
should fizzle out as it rolls downslope off the higher terrain
due to combo of downsloping and encounter with very dry air in
the low levels. Upslope component will maintain showers over the
western and northern Alleghenies where some snow could mix with
rain into early Thursday morning (no accumulation is expected).
Concerning the shower bands along the cold front: despite a very
limited thermodynamic setup, strong large-scale forcing for ascent
will act to augment the development of shallow convection later
today through this evening. Around 40-60 kt of west-southwesterly
flow within the lowest 1-2 km AGL will support a risk for downward
momentum transport for a few strong, potentially damaging wind gusts
(55-65 mph) during the afternoon and evening. (SPC MRGL risk outlook)
Wind advisory continues through tonight for all of CPA; tight
gradient, very strong low level flow and 3hr post frontal pressure
rises of +3-6mb (isallobaric contribution) btwn 00-06Z support
widespread wind gusts in the 45 to 55 mph range. Pattern
recognition along with wind 850mb wind anomaly magnitudes and
favorable pressure rise/downsloping westerly flow would suggest
that there is some risk of peak gusts reaching high wind warning
(HWW) criteria across parts/lee of the Laurel Highlands into
the south central Alleghenies. In other words, while overall
confidence is not high enough to issue a HWW (better than 50/50
but <80%), if a gust to 60 mph where to occur it would probably
be in the above mentioned area. Either way, widespread 45 to 55
mph wind gusts will impact the area mainly later this evening
through the first part of tonight.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Breezy start Thursday with lake cloud bands and lingering
showers continuing over the NW Alleghenies into Thursday
afternoon. High pressure ridge sliding eastward from the OH
Valley will lower inversion heights and back the cross lake wind
trajectory to the WSW by Thursday evening - spelling an end to
the shower across the NW mtns. Brief period of dry wx Thu night
as the sfc high slides to the south of CPA followed by a steady
increase in mid and high clouds streaming in through Friday
morning.
Breezy conditions return by Friday afternoon within tight
gradient associated with low pressure and trailing cold front
approaching from the Great Lakes/Ohio Valley. Model consensus
shows frontal showers expanding west to east accompanying the
cold front through CPA Friday afternoon through Friday night.
Max temps trend noticeably colder on Thursday (10-15 degrees
lower vs. Wednesday) before bouncing back on Friday thanks to a
milder and gusty wind from the south/southwest. Friday night
looks rather mild for this time of year (thanks to plenty of
clouds and a continued southwest breeze) with lows in the 40-50F
range or +10-20 degrees above normal.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
*First cold snap and taste of winter conditions Sunday through
early next week
Spotty rain showers should come to an end in most places on
Saturday with another quick break in the recurrent precip
pattern into Saturday night. Look for partly to mostly cloudy
conditions and not a bad start the weekend overall (especially
relative to what is in store for early next week) with above
avg max temps in the 50-65F range.
Another dynamic low pressure wave and potent cold front will
bring yet another period of breezy to windy conditions and
round of gusty rain showers on Sunday.
A major shift the pattern will be underway by late in the
weekend and deliver the coldest air so far this season early
next week through Veteran's Day. Deep troughing will be carved
out over the Eastern U.S. resulting in a very favorable NW flow
setup for the first widespread lake effect and orographically
enhanced snow accumulation. Max temps will be 10 to 20 degrees
below the historical average Mon-Tue with wind chills in the
teens and 20s.
The cold December-like air does not last long and is forecast
to retreat by the middle of next week with temperatures
returning to near seasonal averages.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A system of low pressure drifting across the Great Lakes today
and tonight will bring a period of gusty winds to the region.
Sustained southwest winds 15 to 25 mph will gusts to 40 mph
this afternoon ahead of a cold front. A line or two of showers
or thundershowers associated with the cold front late this
afternoon into the evening may produce stronger wind gusts up to
60 mph at KBFD. The cold front moves into the northwest (BFD)
by 22z Wed to 00z Thu and well southeast of the area by sunrise
on Thursday. Wind gusts up to 50 mph are possible behind the
cold front in W to NW flow. MVFR ceilings and lingering showers
are expected at KBFD into tonight and brief restrictions are
also possible at KJST.
There remains some uncertainty as to the duration of MVFR
ceilings at KBFD tonight into Thursday. Periodic restrictions
from -SHRA are expected as lake effect showers drift southeast
from Lake Erie, but models still disagree about the duration of
MVFR ceilings. Best case scenario, VFR ceilings will prevail
from midnight onward. In the most pessimistic case, MVFR
ceilings will be the predominant feature through midday
Thursday. Have opted to split the difference with this TAF
package, prevailing VFR by daybreak/12Z/7AM at KBFD.
Winds will gradually taper off during the day on Thursday in a
typical northwest flow pattern. High pressure support calm winds
and VFR conditions by Thursday evening.
Outlook...
Thu...MVFR cigs/showers giving way to VFR by Thursday night.
Fri...Windy FROPA with MVFR/showers likely west to east Friday
afternoon through Friday night.
Sat...MVFR/showers lingering NW early. Becoming breezy/LLWS
late.
Sun...Windy FROPA, MVFR/showers changing from rain to snow or
mix by Sunday night over the western and central terminals.
Mon...Blustery and cold, MVFR/IFR ceilings at KJST and KBFD in
lake effect/upslope snow. Restrictions possible at other
airfields if clouds/snow penetrate farther southeast.
&&
.FIRE WEATHER...
After taking a dive this morning, dewpoints/RH have leveled off
and are starting to climb this afternoon as low level moisture
is advected into CPA. This trend agrees with the latest LCL-LFC
mean RH fire wx parameter which is now maximized to the south
of the PA/MD line. SPS for elevated risk of wildfire spread due
to windy conditions and low humidity continues for the cetnral
ridge/valley region through the mid and lower Susquehanna Valley
until 8PM.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM EST Thursday for PAZ004>006-010>012-
017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066.
&&
SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl/Martin
SHORT TERM...Steinbugl
LONG TERM...Steinbugl
AVIATION...Banghoff/Colbert
FIRE WEATHER...Steinbugl
Hazardous weather outlook, Nov 5, 10:56 AM EST, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service State College PA
1056 AM EST Wed Nov 5 2025
PAZ006-010>012-017>019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-061600-
Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
1056 AM EST Wed Nov 5 2025
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004-005-024-033-061600-
Warren-McKean-Cambria-Somerset-
1056 AM EST Wed Nov 5 2025
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
The first plowable snow accumulation of the season is possible
Sunday through early next week.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
MRS
Thunderstorm Wind, Clearfield
- When
- November 5, 5:57 PM EST
- Where
- Clearfield County, 0.37 mi E of Du Bois
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 41.121, -78.763
A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down a tree onto wires in Dubois.
Thunderstorm Wind, Clearfield
- When
- November 5, 7:36 PM EST
- Where
- Clearfield County, Clearfield Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.050, -78.420
A severe thunderstorm, producing wind gusts measured at 64 mph, occurred at Clearfield-Lawrence Airport in Clearfield.
Thunderstorm Wind, Dauphin
- When
- November 5, 8:52 PM EST
- Where
- Dauphin County, 3.44 mi ESE of Middletown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 40.181, -76.660
A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down multiple trees across southern Dauphin County, with a tree knocked down onto a residence on Deodate Road in Londonderry Township, trapping one person on the second floor. There were no injuries reported.
Thunderstorm Wind, Dauphin
- When
- November 5, 8:56 PM EST
- Where
- Dauphin County, (Mdt)olmsted Fld Mid
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.200, -76.770
A severe thunderstorm, with measured wind gusts of 62 mph, was observed at Harrisburg International Airport.
Thunderstorm Wind, Dauphin
- When
- November 5, 9:16 PM EST
- Where
- Dauphin County, 0.61 mi S of Hershey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 40.271, -76.651
A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down multiple trees into residences in Derry Township. Multiple homes in the vicinity were evacuated due to a tree uprooting and causing a gas leak in the area.
Strong Wind, Dauphin
- When
- November 5, 9:30 PM EST to 10:00 PM EST
- Where
- Dauphin forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
Strong winds in the wake of a cold frontal passage knocked down a tree into the roof of a residence. There were no injuries reported.
Thunderstorm Wind, Lancaster
- When
- November 5, 9:30 PM EST
- Where
- Lancaster County, 0.53 mi W of Wilshire Hills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.070, -76.380
A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked a tree down that fell into the garage of a residence where it landed on the car of the resident southwest of East Petersburg. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Louisiana, November 5, 20251 death · 1 injured · 1 event
- High Surf in California, November 5, 20251 death · 1 injured · 1 event
- High Wind and Strong Wind in California, November 5, 20251 injured · $80,000 · 66 kt wind · 4 events
- Damaging Winds in Maryland, November 5, 2025$63,000 · 57 kt wind · 14 events
- High Wind in Nevada, November 5, 2025$100,000 · 84 kt wind · 2 events
- Damaging Winds in Pennsylvania, November 5, 2025$18,000 · 50 kt wind · 9 events
- Damaging Wind in New Jersey, November 5, 2025$20,000 · 50 kt wind · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 5, 202510 events
- Damaging Wind and High Wind in Oregon, November 5 to 6, 202573 kt wind · 5 events
- High Wind in Wyoming, November 5 to 6, 202562 kt wind · 5 events
- Coastal Flood and High Wind in Washington, November 5 to 6, 2025$10,000 · 52 kt wind · 2 events
- Strong Wind in Massachusetts, November 5 to 6, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298117, 1298119, 1298120, 1298121, 1299827, 1298126, 1299828.